Skip to content
Includes Expert Content
DICLOFENAC SODIUM TABS
avatar
aguidette posted:
I have been taking Diclofenac twice a day for months now, I have developed a red bumpy itch rash mostly on my arms and waist back doesn't seem to be on my legs. I have been to the dermatolagest at least six times..they say I have dermatitis, I have never had any kind of skin condition in my life..gut level feeling tells me it is from a medication I am taking, It is driving me crazy, they have given me some cortisone cream and anti itch medication which helps but does not get to the core of what is causing my itch, i am doing reserch on my medication..has anyone had a similar reaction to Diclofenac ..any input from you would help so much, I do take several different medications..the diclofenac has help with my artrities pain..but I have to get rid of the itch so diclofeanac is my newest medication and I am going to try and eliminate this one first...thank you for any help you can give me..
Reply
 
avatar
Scott Zashin, MD responded:
When I evaluate my patient, I always consider existing especially new medications when patients develop a new problem like a rash. If that is the case I try to have them stop the medication for a while if possible or switch to something else. Hope you feel better
 
avatar
janetpanet responded:
My answer may not be your answer but the situations are similar. I swim between one and two hours per day, 4 days a week. On land I have a lot of pain, walking slowly with a cane I get little exercise. After swimming for a few years, indoors during winter and outdoors during summer I had no problem. A few years later I had horribile itchiness and blamed it on the pool. The first time I went to the dermatologist he told me my skin was dry because I was getting old and to use a pool/chlorine protection. I did this and from time to time would still break out and I believed that the pool staff had ordered a different chlorine or a cheaper shock (something else added to a pool to keep down bacteria). I even purchased a rash suit for swimming.
Recently, I found the problem (on my 3rd visit to the dermatologist--this time his PA examined me.) I had planned to swim indoors one day in March (2013), late afternoon when I saw how warm and inviting the outdoor pool was. I wasn't wearing sun screen, I was just smeared with DermaSwim (a cream which is about two decimal points away from greasy vaseline). It was 3 p.m. and the sun and the water was so wonderful I unzipped the part of the protection suit covering my upper chest and let the sun shine down on my short sleeve-covered arms. I stayed until 4p.m. For a few days my arms, chest and cheeks were bright red, so I thought it was sunburn. Then I experienced a lot of itchiness in those areas, which were still very red. Scratching during the night, I brought about a very unsightly rash on my arms. After a week of trying an old Rx for skin ailments: Triacinolone, with poor results, I returned to the dermatologist. The first visit was in 2009 (diagnosis: old dry skin), the second visit was in 2010 (recommendation use more lotions); the third visit the PA asked if I was taking any medication. Since about 2007 I had been using Meloxicam which is the generic for Mobic. The PA said that the rash was a result of the sun interacting with the Meloxicam (an anti-inflammatory I began taking in 2007). I knew I was taking that one drug far too long, but it is either that one, another similar one, or tons of pain with over the counter stuff) Currently, now aware of the incompatibility problem I am using the indoor pool to stay out of the sun and still applying a pre-swim protection cream. I was in the pool for an hour and a half the other early evening (indoors/no sun at all) and came out with very red and itchy cheeks, even though I was covered with a protective lotion. So the meds are also reacting to my long term immersion in chlorinated water. I applied the less powerful Triacinolone cream to my checks and this helped a lot with the redness and almost immediately got rid of the itchiness. I have lost a lot of weight swimming and my LDL went down 70 points, so I am definitely not giving up swimming. I have a lot of pain when I walk on land. I'm still looking for answers to that. At least I have my rash under control. Side effects. Side effects.
 
avatar
aguidette replied to janetpanet's response:
Thank you taking the time to write me such a informative letter, I appreciate your input..Rash and Itch is one of those things that can be caused by a thousand different things, I think it is a bit better these days..taking a anti itch medication along with my Arthritis medication..I will continue to such for answers about what the cause is..there are so many thing that can cause this condition..I hate to stop taking my arthritis meds because they help so much with the pain..Hopefully one day and answer will be found, the itch is very annoying ..thanks again for your help
 
avatar
Neel07 responded:
Arthritis is a chronic condition and Pain Management with Diclofenac can be harmful because of the fact that it has lot of side effects, however my mom was having similar problems with her pain medications, that's when i came across SPMF treatment from SBF healthcare, the treatment is non invasive and requires the patient to lay down on a MRI type of machine for daily 1 hr for 21 consecutive days, my mom is able to get rid of pain killers after the treatment.

http://www.siliconcitynews.com/?p=10697


Featuring Experts

Scott Zashin, MD is a clinical assistant professor at the University of Texas, Southwestern Medical School and maintains a private practice at Presb...More

Helpful Tips

what should i do
sir my name is rajesh, I had an accident and my hip is broken Dr. had fitted rod, but after one year my hip is start paining Dr are telling ... More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.